Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 31, 2016, 12:53 PM EDT for Floyd County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2016, 12:53 PM EDT (16:53 UTC)
- Expired
- Mar 31, 2016, 1:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
County Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 105 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
293
WWUS82 KFFC 311653
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1253 PM EDT THU MAR 31 2016
GAZ011-019-311730-
CHATTOOGA GA-FLOYD GA-
1253 PM EDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHATTOOGA AND
SOUTHWESTERN FLOYD COUNTIES UNTIL 130 PM EDT...
AT 1247 PM EDT...A LINE OF SHOWERS WITH HEAVY RAIN WAS OVER
WESTERN LAKE WEISS... OR NEAR CENTRE...MOVING EAST AT 30 MPH.
HAZARD...25 TO 35 MPH WIND GUSTS WITH HEAVY RAIN REDUCING
VISIBILITIES QUICKLY.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. TEMPORARY FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO POSSIBLE.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROME...SUMMERVILLE...CAVE SPRING...LYERLY...BERRYTON...JAMES H. FLOYD
STATE PARK...CHATTOOGAVILLE...COOSA...TIDINGS AND HOLLAND.
LAT...LON 3447 8521 3410 8524 3410 8526 3408 8526
3408 8541 3409 8542 3447 8550
TIME...MOT...LOC 1647Z 273DEG 25KT 3419 8572
$$
16What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 31, 12:04 PM EDT, 49 minutes earlier.
Area forecast discussion, Mar 31, 12:04 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1204 PM EDT THU MAR 31 2016 .UPDATE... AREA OF SHOWERS ARE PUSHING ACROSS PORTIONS OF WEST AND NORTH GA AND THIS TREND WILL CONTINUE THROUGH THE AFTERNOON. BETWEEN RAIN SHIELD AND CLOUD COVER ACROSS THE FORECAST AREA ATMOSPHERE WILL HAVE A HARD TIME DESTABILIZING THROUGH THIS AFTERNOON. HAVE MADE MINOR TWEAKS TO TEMPERATURES AND DROPPED THUNDER POTENTIAL TO ISOLATED THROUGH THIS EVENING. UPDATED FORECASTS WILL BE ISSUED SHORTLY. && .PREV DISCUSSION... /ISSUED 408 AM EDT THU MAR 31 2016/ SHORT TERM /TODAY THROUGH FRIDAY/... COLD FRONT CURRENTLY STRETCHES FROM THE WESTERN GREAT LAKES BACK THROUGH CENTRAL OK AND TX. A PRE-FRONTAL LINE OF SHOWERS AND THUNDERSTORMS IS CURRENTLY JUST EAST OF THE MISSISSIPPI RIVER. THE PRE-FRONTAL BOUNDARY SHOULD BE THE WEATHER-MAKER FOR THE AFTERNOON...WITH THE FRONT DOMINATING THE WEATHER DURING THE OVERNIGHT HOURS AND FRIDAY. DIFFICULT FORECAST ON TAP FOR TODAY. THE ACTIVITY ACROSS MISSISSIPPI WILL CONTINUE TO MOVE EAST THROUGH THE MORNING AND SHOULD BEGIN TO IMPACT THE CWFA BY MID TO LATE MORNING. THERE ARE SOME BIG DIFFERENCES IN THE HI-RES MODELS THIS MORNING. THE ARW/WRF ARE QUITE A BIT STRONGER WITH THE THUNDERSTORM ACTIVITY FOR THE LATE MORNING AND EARLY AFTERNOON HOURS. THE CONVECTION LOOKS QUITE A BIT STRONGER AND MORE ORGANIZED THAN THE HRRR (WHICH ONLY GOES THROUGH 20Z). THE HRRR SEEMS TO HAVE INITIALIZED WELL AND KEEPS THE ACTIVITY A BIT MORE SHOWERY WITH EMBEDDED THUNDER. THE WRF/ARW HAVE A LOT MORE CONVECTIVE COVERAGE...WITH SEVERAL BOWING/LINE SEGMENTS. MOSTLY CLOUDY CONDITIONS ARE EXPECTED TO PERSIST TODAY. IF THE CLOUD COVER HOLDS...THEN THE HRRR LOOKS A BIT MORE REASONABLE. HOWEVER...IF BREAKS START TO FORM IN THE STRATUS...SURFACE INSTABILITY WILL BE HIGH AND THE WRF/ARW SOLUTION WILL BE MORE LIKELY. CURRENTLY...THE FAR WESTERN PORTION OF THE CWFA REMAINS FAIRLY FREE OF THE STRATUS PLAGUING THE EASTERN TWO THIRDS OF THE CWFA. THIS MAY GIVE THE ATMOS TIME TO DESTABILIZE A BIT LONGER IN THIS AREA. BOTH THE GFS AND NAM ARE PROGGING THE MID LEVEL COLD POOL HELPING TO SUSTAIN THE ACTIVITY TO THE WEST TO MOVE ACROSS THE CWFA DURING MIDDAY. THE GFS HOLDS IT TOGETHER A BIT BETTER THAN THE NAM...BUT DO THINK ANY COLD POOL WILL SERVE TO STEEPEN THE LAPSE RATES AND GOOD LOW LEVEL SHEAR WILL BE PRESENT. DO THINK THERE IS SOME GOOD POTENTIAL FOR SEVERE WEATHER TODAY...BUT MORE CLOUD COVER THAN EXPECTED COULD MUDDY THE WATERS A BIT DECREASING THE POTENTIAL OVER PORTIONS OF THE FORECAST AREA. THE FRONTAL BOUNDARY WILL CONTINUE ITS SLOW PROGRESS EASTWARD TODAY AND THIS EVENING. MODELS ARE PROGGING A SECOND ROUND OF CONVECTIVE ACTIVITY ALONG THE FRONT TO DEVELOP LATER THIS EVENING LINGERING INTO THE OVERNIGHT HOURS...AND EVEN INTO FRIDAY. DO THINK THERE MAY BE MORE POTENTIAL FOR SEVERE WEATHER ALONG THE FRONT...ESPECIALLY FRIDAY AFTERNOON. THE MOST LIKELY AREAS FOR SEVERE WEATHER ON FRIDAY SHOULD ROUGHLY BE ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. THE OVERNIGHT THURSDAY ACTIVITY MAY WEAKEN A BIT TOWARDS SUNRISE AND LAY DOWN AN OUTFLOW BOUNDARY THAT SHOULD FIRE UP FRIDAY AFTERNOON ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE CWFA. HAVENT SEEN THIS MUCH UPPER LEVEL/JET DYNAMICS IN A LONG WHILE...IN COMBINATION WITH DECENT SURFACE INSTABILITY. THE PRIMARY MODELS FOR SEVERE WEATHER BOTH TODAY AND FRIDAY SHOULD BE DAMAGING WIND GUSTS AND LARGE HAIL. HOWEVER...FAIRLY DECENT LOW LEVEL SHEAR PRESENT...ISOLATED TORNADOES WILL ALSO BE POSSIBLE. NLISTEMAA LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... UNSETTLED WEATHER IN THE SHORT TERM CONTINUES INTO THE FIRST FEW PERIODS IN THE EXTENDED BEFORE FRONT FINALLY SHIFTS SOUTH OF THE CWA...ALLOWING DRY HIGH PRESSURE TO BUILD INTO THE STATE. BEST DYNAMICS TRANSITION SOUTH OF THE AREA OVERNIGHT FRIDAY NIGHT...AND HAVE DIMINISHED BOTH POPS AND THUNDER POTENTIAL THROUGH SATURDAY MORNING. QPF REMAINS HIGH WITH ENHANCED PRECIP EXPECTED ACROSS THE FAR SOUTHERN COUNTIES...AND IT MAY BE NECESSARY FOR THE WATCH TO BE EXTENDED INTO EARLY SATURDAY. FORTUNATELY A REPRIEVE FROM THE RAIN IS IN SIGHT AND HIGH PRESSURE DOMINATES THE WEATHER THROUGH THE REMAINDER OF THE WEEKEND AND INTO EARLY WEEK. THE NEXT POTENTIAL FORECAST CONCERN IS A SHORTWAVE SKIRTING THE STATE TO THE NORTHEAST LATE MONDAY INTO TUESDAY. FOR NOW...BEST DYNAMICS REMAIN NORTH AND EAST OF THE CWA AND IMPACTS ARE LARGELY LIMITED TO INCREASED CLOUD COVER OVER NORTH GEORGIA AS BEST MOISTURE IS CONFINED TO THE APPALACHIANS AND CAROLINAS. HAVE OPTED TO KEEP SLIGHT CHANCE POPS ACROSS THE NORTHERN FEW TIERS OF COUNTIES TO ACCOUNT FOR THE UNCERTAINTY WITH THIS SYSTEM. ANOTHER SYSTEM APPROACHES MID WEEK...WITH YET ANOTHER COLD FRONT APPROACHING THE AREA LATE WEDNESDAY OR EARLY THURSDAY. GIVEN SOME TIMING DIFFERENCES IN MODEL SOLUTIONS HAVE OPTED TO GO WITH JUST SLIGHT CHANCE TO CHANCE POPS FOR NOW. 31 HYDROLOGY... HEAVY RAINFALL CONTINUES LIKELY FOR LATER TODAY THROUGH FRIDAY NIGHT. MODELS ARE CONTINUING THE TREND FOR DEEP MOISTURE ACROSS THE CWFA WITH ANOMALOUSLY HIGH PWATS ABOVE 1.5 INCHES ACROSS MUCH OF THE CWFA. A LINE OF THUNDERSTORMS IS EXPECTED TO PRODUCE SOME LOCALLY HEAVY RAINFALL DURING THE MID MORNING AND AFTERNOON HOURS MAINLY ACROSS THE NORTH AND CENTRAL CWFA AHEAD OF A COLD FRONT. THE COLD FRONT IS EXPECTED TO SLOW DOWN AS IT APPROACHES GA OVERNIGHT AND STALL SOMEWHERE ACROSS NORTH/NORTH CENTRAL GA. ATMOS SOUTH OF THE FRONT WILL REMAIN ENTRENCHED IN THE DEEP MOISTURE. UPPER LEVEL DISTURBANCES INTERACTING WITH THE BOUNDARY WILL PRODUCE PERIODS OF HEAVY RAINFALL ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE CWFA. OVER THE LAST FEW DAYS THE AXIS OF HIGHEST PRECIP HAS BEEN CONSISTENTLY SOUTH OF THE INTERSTATE 20 CORRIDOR. THE TREND CONTINUES FOR THIS MODEL RUN. HOWEVER...QPF VALUES HAVE BEEN NUDGED UPWARDS A BIT THAN PREVIOUS RUNS. AS A RESULT...HAVE EXPANDED THE FLASH FLOOD WATCH. AVIATION... /ISSUED 720 AM EDT THU MAR 31 2016/ 12Z UPDATE... TIMING FOR THUNDER AT ATL AND NORTHERN TERMINALS STILL LOOKS GOOD AT AROUND 20Z. CIGS HAVE REMAINED MVFR THIS MORNING AND EXPECT THEM INTO INCREASE TO ABOVE 3KFT BY EARLY AFTERNOON. WINDS MAY TRY TO SWITCH TO THE SW SIDE LATE THIS AFTERNOON AND OVERNIGHT. GUSTS BETWEEN 15 AND 20 KT THROUGH THE PERIOD...EXCEPT HIGHER IN THUNDERSTORMS. //ATL CONFIDENCE...12Z UPDATE... MEDIUM CONFIDENCE ALL ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 75 64 77 51 / 80 70 80 40 ATLANTA 74 65 76 51 / 80 70 70 40 BLAIRSVILLE 67 59 73 45 / 80 70 60 30 CARTERSVILLE 73 62 76 48 / 80 70 60 30 COLUMBUS 78 67 74 53 / 70 60 80 60 GAINESVILLE 70 62 74 50 / 80 70 60 30 MACON 78 66 74 54 / 50 60 80 70 ROME 73 62 76 47 / 80 70 50 20 PEACHTREE CITY 75 64 75 49 / 80 70 80 40 VIDALIA 82 67 77 62 / 30 40 80 90 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 6 PM EDT THIS EVENING THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES: BALDWIN...BARTOW...BIBB... BLECKLEY...BUTTS...CARROLL...CHATTAHOOCHEE...CHEROKEE... CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DEKALB...DODGE... DOOLY...DOUGLAS...EMANUEL...FAYETTE...FLOYD...FORSYTH... GLASCOCK...GREENE...GWINNETT...HANCOCK...HARALSON...HARRIS... HEARD...HENRY...HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES... LAMAR...LAURENS...MACON...MARION...MERIWETHER...MONROE... MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON... PAULDING...PEACH...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE... SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP... TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...WEBSTER... WHEELER...WILCOX...WILKINSON. && SHORT TERM... AVIATION...
Hazardous weather outlook, Mar 31, 12:28 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1228 PM EDT THU MAR 31 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011630- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1228 PM EDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STRONG WEATHER SYSTEM WILL IMPACT THE OUTLOOK AREA TODAY THROUGH FRIDAY. THIS SYSTEM WILL HAVE THE POTENTIAL TO PRODUCE WIDESPREAD HEAVY RAINFALL AND SEVERE THUNDERSTORMS. AN AREA OF SHOWERS WILL CONTINUE TO IMPACT NORTH AND CENTRAL GEORGIA THIS AFTERNOON...WITH ISOLATED THUNDERSTORMS POSSIBLE. SHOWERS WILL CONTINUE INTO THE EVENING AND OVERNIGHT WITH THE CHANCE FOR THUNDERSTORMS INCREASING. A FEW OF THE STORMS COULD BE SEVERE LATE THIS AFTERNOON AND INTO TONIGHT THAT WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND AN ISOLATED TORNADO. ALSO...LOCALIZED FLOODING IS POSSIBLE. A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING. THE POTENTIAL FOR WIDESPREAD HEAVY RAINFALL AND STRONG TO ISOLATED SEVERE STORMS WILL CONTINUE INTO FRIDAY AS THE FRONT MOVES THROUGH THE AREA. THE SEVERE STORM THREAT WILL BE GREATEST ACROSS CENTRAL GEORGIA ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Mar 31, 12:53 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1253 PM EDT THU MAR 31 2016
GAZ011-019-311730-
CHATTOOGA GA-FLOYD GA-
1253 PM EDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHATTOOGA AND
SOUTHWESTERN FLOYD COUNTIES UNTIL 130 PM EDT...
AT 1247 PM EDT...A LINE OF SHOWERS WITH HEAVY RAIN WAS OVER
WESTERN LAKE WEISS... OR NEAR CENTRE...MOVING EAST AT 30 MPH.
HAZARD...25 TO 35 MPH WIND GUSTS WITH HEAVY RAIN REDUCING
VISIBILITIES QUICKLY.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. TEMPORARY FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO POSSIBLE.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROME...SUMMERVILLE...CAVE SPRING...LYERLY...BERRYTON...JAMES H. FLOYD
STATE PARK...CHATTOOGAVILLE...COOSA...TIDINGS AND HOLLAND.
LAT...LON 3447 8521 3410 8524 3410 8526 3408 8526
3408 8541 3409 8542 3447 8550
TIME...MOT...LOC 1647Z 273DEG 25KT 3419 8572
16The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 1:25 PM EDT | Special Weather Statement | FFC | Polk | 50 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.